Winter Storm, Northwest Mountains Including Jemez
- When
- March 19, 2:00 AM MST to 9:00 PM MST
- Where
- Northwest Mountains Including Jemez forecast zone
- Reported by
- OFFICIAL NWS OBS.
Heavy snow of 7 to 15 inches developed across far northern New Mexico from Chama east to Taos, Red River, Raton and northern Union County. Capulin reported 6 inches of fresh snow with drifts up to 3 feet.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Heavy snow of 7 to 15 inches developed across far northern New Mexico from Chama east to Taos, Red River, Raton and northern Union County. Capulin reported 6 inches of fresh snow with drifts up to 3 feet. Some high mountain ski areas reported amounts of 18 to 24 inches over a 36 to 48 hour interval from separate snows.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Mar 18, 9:06 PM MST, 4 hours 54 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
906 PM MST TUE MAR 18 2003
MAIN FORECAST IS ON TRACK. MADE A FEW ADJUSTMENTS TO THE FAR
NORTHEAST HIGHLANDS WITH AMOUNTS ALONG THE CO BORDER INCREASED AND
BLOWING SNOW POSSIBLE. ALSO ADDED LOCAL HEAVY AMOUNTS TO THE SANDIA
MOUNTAIN AREA. EVENING WORDING REMOVED.AS
.ABQ...SNW ADVY TONIGHT THRU WED NMZ008-014-010-011-006-012-003-
WNTR STM WRNG TONIGHT THRU WED NMZ002-004-005-007-NMZ001>021-026-191300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MST TUE MAR 18 2003 ...SNOW ADVISORY TODAY THROUGH WEDNESDAY NORTHERN MOUNTAINS MAINLY ABOVE 7500 FEET... ...WINTER WEATHER ADVISORY TODAY THROUGH WEDNESDAY WESTERN MOUNTAINS AND SANDIA/MANZANO MOUNTAINS... ...WINTER STORM WATCH TONIGHT THROUGH WEDNESDAY NORTHEAST HIGHLANDS AND FAR NORTHEAST PLAINS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AN STRONG UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER NEW MEXICO WILL RESULT IN THE SIGNIFICANT AMOUNTS OF SNOWFALL ABOVE 7500 FEET FOR THE NORTHERN AND WESTERN MOUNTAINS...AS WELL AS THE SANDIA AND MANZANO MOUNTAINS. THERE ALSO EXIST THE POSSIBILITY FOR SIGNIFICANT SNOWFALL OVER THE NORTHEAST HIGHLANDS AND FAR NORTHEAST PLAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PERIODS OF SCATTERED TO WIDESPREAD SNOW SHOWERS WILL CONTINUE THROUGH SUNDAY AFTERNOON WITH THE GREATEST POSSIBILITY OF ACCUMULATING SNOWFALL ENDING ON WEDNESDAY. BEYOND WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MARTIN
4 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2003Every state in 2003This day in weather historyWarnings in New Mexico, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5347044, 5347045, 5347046, 5347047.